Grippostad

Grippostad - How to use | Overdose | Effects

Grippostad is a medicine that contains four active ingredients:

  • Paracetamol at a dose of 200 mg. It works by lowering the body temperature
  • Ascorbic acid (vitamin C) at a dose of 150 mg. It supports immune properties of the body and helps the body to fight against colds and flu
  • Caffeine at a dose of 25 mg. It increases analgesic properties of paracetamol and prevents sedation as a side effect of chlorophenamine
  • Chlorphenamine at a dose of 2.5 mg. It reduces swelling of mucous membranes in the nose and the production of mucus

It belongs to a family of medicines that are used to relieve symptoms of cold and flu.

This is the OTC product, which means that you can buy it without a prescription.

Safety precautions

Grippostad cannot be applied in the following situations:

  • In pregnant women
  • In nursing mothers
  • In children under the age of 12
  • In patients who have severe kidney or liver disease
  • If you have Gilbert's syndrome
  • If you have stomach ulcer
  • If you have duodenal ulcer
  • If you have iron metabolism disorders, such as: sideroblastic anemia, hemochromatosis and thalassemia
  • If you have a stone in the urinary tract
  • Alcoholism
  • Glaucoma
  • Anxiety
  • Heart rhythm disorders or cardiac insufficiency (caffeine may speed up the heart rate, therefore Grippostad is contraindicated in these patients)
  • Hyperactive thyroid

If you have any of abovementioned conditions, you need to consult your doctor before you start to apply Grippostad.

Use longer than 5-7 days is not recommended.

Grippostad and pregnancy

Do not use Grippostad during pregnancy because it can have a negative impact on the fetus (primarily due to the presence of caffeine and chlorophenamine).

Grippostad and lactation

Do not use Grippostad during breastfeeding because small amounts of the drug may appear in breast milk, which can affect infants.

Grippostad - how to use

The usual dosage is two capsules three times a day.

It should not be used in children younger than 12 years.

It should not be used for longer than seven days.

Patients who have kidney or liver problems need to take lower doses of this drug. Consult your doctor if you have impaired renal or hepatic function.

Overdose

Overdose is manifested with the following symptoms:

  • Increased sweating
  • Malaise
  • Vomiting
  • Drowsiness

These symptoms usually occur on the first day of an overdose. On the second day you may feel better, but liver damage may occur on 2nd day despite the fact that you feel better. Damage to the liver can cause hepatic coma!

Do not take a larger dose than recommended by your doctor (more than 6 capsules a day).

Interactions with other drugs

Griipostad should not be taken concurrently with the following drugs:

  • Drugs that cause depression of the central nervous system. Co-administration leads to an increased effect on the central nervous system and to the side effects!
  • CYP3A4 inducers, such as: carbamazepine, phenytoin and phenobarbital (medicines used to treat epilepsy). These drugs increase the metabolism of paracetamol in the liver, and therefore increase the risk of liver damage!
  • Zidovudine - a drug used to treat HIV infection. Concomitant use increases the risk of neutropenia (low number of neutrophils in the blood)
  • Anticoagulants (Grippostad increases the effect of these drugs)

Grippostad side effects

  • Cardiac disorders (arrhythmias and rapid heartbeat - due to the presence of caffeine)
  • Blood disorders (neutropenia, leukopenia - a reduced number of leukocytes, thrombocytopenia - a reduced number of platelets and anemia - a reduced number of red blood cells)
  • Increased intraocular pressure which is why it should not be used in patients with glaucoma
  • Drowsiness
  • Dyskinesia
  • Bronchospasm
  • Renal impairment (if used long-term)
  • Insomnia
  • Dry mouth

Tell your doctor if you notice any other side effects.

Information on this website are provided for educational purposes only and are not intended for medical advice, diagnosis or treatment.

If you have any concerns or questions about your health, you should always consult with a physician or other health-care professional.